Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 74, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 9, 2016, 3:29 PM CDT. It took effect at Oct 10, 2016, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2016, 3:29 PM CDT (20:29 UTC)
- In effect from
- Oct 10, 2016, 1:00 PM CDT
- Expired
- Oct 10, 2016, 9:24 PM CDT
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
040 WHUS73 KMKX 092029 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 329 PM CDT SUN OCT 9 2016 ...ELEVATED SOUTH WINDS BUILDING HIGH WAVES MONDAY... .HIGH PRESSURE EXITING THE GREAT LAKES REGION AND LOW PRESSURE APPROACHING FROM THE PLAINS WILL LEAD TO A TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN ON MONDAY. STEADY SOUTH WINDS UP TO 20 KNOTS WILL BUILD HIGH WAVES IN THE NEARSHORE WATERS NORTH OF PORT WASHINGTON MONDAY AFTERNOON AND EVENING. LMZ643-100430- /O.NEW.KMKX.SC.Y.0074.161010T1800Z-161011T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- 329 PM CDT SUN OCT 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM MONDAY TO 1 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM MONDAY TO 1 AM CDT TUESDAY. * WINDS: SOUTH WINDS 15 TO 20 KNOTS MONDAY... DIMINISHING TO 10 TO 15 KNOTS MONDAY EVENING. * WAVES: BUILDING TO 3 TO 5 FEET NORTH OF PORT WASHINGTON MONDAY AFTERNOON AND EVENING... THEN SUBSIDING TO 1 TO 3 FEET MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
5 follow-up statements
657 WHUS73 KMKX 100202 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 902 PM CDT SUN OCT 9 2016 ...ELEVATED SOUTH WINDS BUILDING HIGH WAVES MONDAY... .HIGH PRESSURE EXITING THE GREAT LAKES REGION AND LOW PRESSURE APPROACHING FROM THE GREAT PLAINS WILL LEAD TO A TIGHTENING PRESSURE GRADIENT OVER LAKE MICHIGAN ON MONDAY. STEADY SOUTH WINDS UP TO 20 KNOTS WILL BUILD HIGH WAVES IN THE NEARSHORE WATERS NORTH OF PORT WASHINGTON MONDAY AFTERNOON AND EVENING. LMZ643-101015- /O.CON.KMKX.SC.Y.0074.161010T1800Z-161011T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- 902 PM CDT SUN OCT 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM MONDAY TO 1 AM CDT TUESDAY... * WINDS: SOUTH WINDS 15 TO 20 KNOTS MONDAY... DIMINISHING TO 10 TO 15 KNOTS MONDAY EVENING. * WAVES: BUILDING TO 3 TO 5 FEET NORTH OF PORT WASHINGTON MONDAY AFTERNOON AND EVENING... THEN SUBSIDING TO 1 TO 3 FEET MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JTS WWW.WEATHER.GOV/MKX
514 WHUS73 KMKX 100739 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 239 AM CDT MON OCT 10 2016 ...ELEVATED SOUTH WINDS BUILDING HIGH WAVES TODAY... .HIGH PRESSURE EXITING THE GREAT LAKES REGION AND LOW PRESSURE APPROACHING FROM THE GREAT PLAINS WILL LEAD TO A TIGHTENING PRESSURE GRADIENT OVER LAKE MICHIGAN TODAY INTO THIS EVENING. STEADY SOUTH WINDS UP TO 20 KNOTS WILL BUILD HIGH WAVES IN THE NEARSHORE WATERS NORTH OF PORT WASHINGTON THIS AFTERNOON AND EVENING. LMZ643-101545- /O.CON.KMKX.SC.Y.0074.161010T1800Z-161011T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- 239 AM CDT MON OCT 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT TUESDAY... * WINDS: SOUTH WINDS 15 TO 20 KNOTS...DIMINISHING TO 10 TO 15 KNOTS THIS EVENING. * WAVES: BUILDING TO 3 TO 5 FEET NORTH OF PORT WASHINGTON THIS AFTERNOON AND EVENING...THEN SUBSIDING TO 1 TO 3 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
878 WHUS73 KMKX 101424 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 924 AM CDT MON OCT 10 2016 ...ELEVATED SOUTH WINDS BUILDING HIGH WAVES TODAY... .HIGH PRESSURE EXITING THE GREAT LAKES REGION AND LOW PRESSURE APPROACHING FROM THE GREAT PLAINS WILL LEAD TO A TIGHTENING PRESSURE GRADIENT OVER LAKE MICHIGAN TODAY INTO THIS EVENING. STEADY SOUTH WINDS UP TO 20 KNOTS WILL BUILD HIGH WAVES IN THE NEARSHORE WATERS NORTH OF PORT WASHINGTON THIS AFTERNOON AND EVENING. LMZ643-102230- /O.CON.KMKX.SC.Y.0074.161010T1800Z-161011T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- 924 AM CDT MON OCT 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT TUESDAY... * WINDS: SOUTH WINDS 15 TO 20 KNOTS...DIMINISHING TO 10 TO 15 KNOTS THIS EVENING. * WAVES: BUILDING TO 3 TO 5 FEET NORTH OF PORT WASHINGTON THIS AFTERNOON AND EVENING...THEN SUBSIDING TO 1 TO 3 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
417 WHUS73 KMKX 102015 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CDT MON OCT 10 2016 ...ELEVATED SOUTH WINDS AND HIGH WAVES TO DIMINISH THIS EVENING... .HIGH PRESSURE EXITING THE GREAT LAKES REGION AND LOW PRESSURE APPROACHING FROM THE GREAT PLAINS IS LEADING TO A TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN THROUGH THIS EVENING. STEADY SOUTH WINDS WITH GUSTS UP TO 25 KNOTS IS CAUSING HIGH WAVES IN THE NEARSHORE WATERS NORTH OF PORT WASHINGTON THIS AFTERNOON. EXPECT WINDS AND WAVES TO SUBSIDE THROUGH THE EVENING. LMZ643-110415- /O.CON.KMKX.SC.Y.0074.000000T0000Z-161011T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- 315 PM CDT MON OCT 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * WINDS: SOUTH WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS... DIMINISHING TO 10 TO 15 KNOTS LATE THIS EVENING. * WAVES: 3 TO 5 FEET NORTH OF PORT WASHINGTON... SUBSIDING TO 3 TO 4 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
435 WHUS73 KMKX 110224 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 924 PM CDT MON OCT 10 2016 LMZ643-110330- /O.CAN.KMKX.SC.Y.0074.000000T0000Z-161011T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- 924 PM CDT MON OCT 10 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. LESSER WINDS AND WAVES ARE EXPECTED THE REMAINDER OF THE NIGHT. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 9, 10:43 AM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Oct 9, 10:43 AM CDT, 4 hours 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 1043 AM CDT SUN OCT 9 2016 .UPDATE... Light northeast flow is picking up some shallow moisture from Lake Michigan and causing an area of low clouds over the lakeshore counties in southeast WI this morning within an area of low level convergence. These will hang around through early afternoon and then diminish as convergence weakens and dry air becomes more entrained. && .AVIATION/18Z TAFS/... An area of clouds with MVFR cloud bases around 2800 feet is hovering over southeast WI this morning. Bases will gradually rise above 3000 feet late this morning. Clouds will then scatter out through the afternoon. Otherwise, VFR conditions are expected through the TAF period under surface high pressure. && .MARINE... No changes to forecast at this time. Surface high continues to build from northern WI towards lower MI today. This will result in winds continuing to turn more onshore. Winds and waves expected to remain below small craft advisory levels through tonight. && .PREV DISCUSSION... /Issued 330 AM CDT SUN OCT 9 2016/ TODAY AND TONIGHT...Forecast confidence is high. High pressure will be in control. Look for a similar day to yesterday with a few clouds streaming in off the lake under a light northeast flow. The high will be slipping off to the east by tonight, bringing a slightly milder southerly flow, especially above the decoupled boundary layer. This will help to keep lows tonight up in the 40s. MONDAY THROUGH WEDNESDAY...Forecast Confidence...Medium Southerly winds will develop for Monday behind the departing high, allowing for a return of milder temperatures. Will probably be more clouds due to the warm advection along with a bit of a breeze, but overall looks like a pleasant day. Increasing moisture and temps aloft may kick off a few showers Monday night into Tuesday morning, so kept some low end pops going. The best forcing and moisture comes as the cold front and trailing main shortwave move through later Tuesday night into Wednesday, so continue to have highest pops then. Still not seeing much instability in models, so kept thunder mention out. Temps Tuesday will be above normal ahead of the front. The front is then progged to move through early Wed, bringing a good shot of cooler air. Will probably see high temps mid to late morning per a blend of model front timing, with temps holding steady or cooling through the afternoon as colder air aloft moves in behind the front. THURSDAY THROUGH SATURDAY...Forecast Confidence...Medium High pressure will bring quiet weather Thursday and Friday, with temperatures a couple/few degrees below normal. The high will be departing on Saturday, with southerly winds behind the high bringing milder air into the region. Will probably see a fair amount of clouds as moisture and temps aloft increase. AVIATION/12Z TAFS/... VFR conditions are expected through the TAF period under surface high pressure. There could be some clouds hovering close to the MVFR threshold streaming in off Lake Michigan today. These should stay up around 3.5kft and at this point, look to remain scattered in coverage. But, they may become broken for a time at KMKE/KENW/KUES. MARINE... Look for northeast winds of 5 to 10 knots today. Winds will veer to the southeast to south tonight and increase slightly. Winds will continue to increase to 10 to 20 knots on Monday with conditions approaching small craft advisory levels mainly north of Port Washington Monday afternoon into the early evening. Winds will weaken Monday night, but then increase to similar levels from the south Tuesday afternoon. Again, small craft advisory levels will be approached Tuesday afternoon into the early evening mainly north of Port Washington. && .MKX Watches/Warnings/Advisories... WI...None. LM...None. && UPDATE...MRC/Collar TODAY/TONIGHT AND AVIATION/MARINE...Davis Monday THROUGH Saturday...DDV
Hazardous weather outlook, Oct 9, 3:25 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 PM CDT SUN OCT 9 2016 WIZ046-047-051-052-056>060-062>072-102030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 325 PM CDT SUN OCT 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY PATCHY FROST IS POSSIBLE WEDNESDAY NIGHT IN PARTS OF SOUTH CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-102030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 325 PM CDT SUN OCT 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR MONDAY AFTERNOON AND EVENING AS SOUTH WINDS INCREASE AHEAD OF A COLD FRONT. SOUTH WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY CONDITIONS AGAIN TUESDAY AFTERNOON. NORTH WINDS BEHIND A COLD FRONT WEDNESDAY AFTERNOON INTO THURSDAY MORNING COULD REACH SMALL CRAFT ADVISORY LEVELS AS WELL. COLLAR WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.